Alert archive / Texas / Tornado Warnings in 2025

Tornado Warning 1, NWS Lubbock, TX

April 22, 2025Floyd County, Motley County, Texas

NWS Lubbock, TX issued this tornado warning at Apr 22, 2025, 8:54 PM CDT for Floyd County, Motley County, Texas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 22, 2025, 8:54 PM CDT (01:54 UTC)
Expired
Apr 22, 2025, 9:30 PM CDT
In force
36 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

Counties Floyd County, TX, Motley County, TX

The radar

The Lubbock radar (KLBB), 91 km from the middle of the area, began a volume at 01:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 3:13 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2025-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1089 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2025-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1089 J/kg
Mixed-layer CIN
-86 J/kg
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

213 
WFUS54 KLUB 230154
TORLUB
TXC153-345-230230-
/O.NEW.KLUB.TO.W.0001.250423T0154Z-250423T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
854 PM CDT Tue Apr 22 2025

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Southeastern Floyd County in northwestern Texas...
  Southwestern Motley County in northwestern Texas...

* Until 930 PM CDT.

* At 853 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 7 miles west of Matador, moving southeast at 10 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Matador around 905 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3400 10105 3409 10098 3404 10067 3384 10069
      3384 10102
TIME...MOT...LOC 0153Z 300DEG 10KT 3402 10095 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

SINCAVAGE
7 follow-up statements
938 
WWUS54 KLUB 230201
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
901 PM CDT Tue Apr 22 2025

TXC153-230210-
/O.CAN.KLUB.TO.W.0001.000000T0000Z-250423T0230Z/
Floyd TX-
901 PM CDT Tue Apr 22 2025

...THE TORNADO WARNING FOR SOUTHEASTERN FLOYD COUNTY IS CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.

&&

LAT...LON 3399 10101 3409 10095 3404 10067 3384 10069
      3384 10101
TIME...MOT...LOC 0200Z 304DEG 12KT 3399 10091 

$$

TXC345-230230-
/O.CON.KLUB.TO.W.0001.000000T0000Z-250423T0230Z/
Motley TX-
901 PM CDT Tue Apr 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MOTLEY COUNTY...

At 900 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles west of Matador, moving southeast at 15 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Matador around 905 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3399 10101 3409 10095 3404 10067 3384 10069
      3384 10101
TIME...MOT...LOC 0200Z 304DEG 12KT 3399 10091 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

SINCAVAGE
044 
WWUS54 KLUB 230205
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
905 PM CDT Tue Apr 22 2025

TXC345-230230-
/O.CON.KLUB.TO.W.0001.000000T0000Z-250423T0230Z/
Motley TX-
905 PM CDT Tue Apr 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MOTLEY COUNTY...

At 905 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles west of Matador, moving east at 10 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Matador around 910 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3399 10101 3409 10095 3404 10067 3384 10069
      3384 10101
TIME...MOT...LOC 0205Z 291DEG 8KT 3401 10092 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

SINCAVAGE
646 
WWUS54 KLUB 230208
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
908 PM CDT Tue Apr 22 2025

TXC345-230230-
/O.CON.KLUB.TO.W.0001.000000T0000Z-250423T0230Z/
Motley TX-
908 PM CDT Tue Apr 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MOTLEY COUNTY...

At 908 PM CDT, a severe thunderstorm capable of producing a tornado
was located 5 miles west of Matador, moving southeast at 10 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Matador around 915 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3399 10101 3409 10095 3404 10067 3384 10069
      3384 10101
TIME...MOT...LOC 0208Z 300DEG 10KT 3400 10091 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

SINCAVAGE
107 
WWUS54 KLUB 230212
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
912 PM CDT Tue Apr 22 2025

TXC345-230230-
/O.CON.KLUB.TO.W.0001.000000T0000Z-250423T0230Z/
Motley TX-
912 PM CDT Tue Apr 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MOTLEY COUNTY...

At 911 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles west of Matador, moving southeast at 10 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Matador around 915 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3399 10096 3408 10088 3404 10067 3384 10069
      3384 10095
TIME...MOT...LOC 0211Z 293DEG 10KT 3400 10090 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

SINCAVAGE
593 
WWUS54 KLUB 230215
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
915 PM CDT Tue Apr 22 2025

TXC345-230230-
/O.CON.KLUB.TO.W.0001.000000T0000Z-250423T0230Z/
Motley TX-
915 PM CDT Tue Apr 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MOTLEY COUNTY...

At 915 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Matador, moving east at 10 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Matador around 920 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3399 10096 3408 10088 3404 10067 3384 10069
      3384 10095
TIME...MOT...LOC 0215Z 282DEG 9KT 3401 10089 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

SINCAVAGE
009 
WWUS54 KLUB 230219
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
919 PM CDT Tue Apr 22 2025

TXC345-230230-
/O.CON.KLUB.TO.W.0001.000000T0000Z-250423T0230Z/
Motley TX-
919 PM CDT Tue Apr 22 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN MOTLEY COUNTY...

At 919 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Matador, moving southeast at 10 mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Matador around 925 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Roaring Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3399 10096 3408 10088 3404 10067 3384 10069
      3393 10096
TIME...MOT...LOC 0219Z 301DEG 9KT 3400 10088 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

SINCAVAGE
474 
WWUS54 KLUB 230227
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
927 PM CDT Tue Apr 22 2025

TXC345-230236-
/O.EXP.KLUB.TO.W.0001.000000T0000Z-250423T0230Z/
Motley TX-
927 PM CDT Tue Apr 22 2025

...THE TORNADO WARNING FOR SOUTHWESTERN MOTLEY COUNTY WILL EXPIRE AT
930 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire. However, small 
hail, gusty winds and heavy rain are still possible with this 
thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lubbock Texas.

Remember, a Severe Thunderstorm Warning still remains in effect for
Motley County until 10 PM CDT.

&&

LAT...LON 3399 10096 3408 10088 3404 10067 3384 10069
      3393 10096
TIME...MOT...LOC 0226Z 300DEG 10KT 3399 10086 

$$

SINCAVAGE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 6:55 PM CDT, 1 hour 59 minutes earlier. Its key messages:

  • Scattered thunderstorms are expected across much of the forecast area this afternoon through late this evening, with some storms likely becoming severe.
  • Unsettled pattern continues through Monday with daily chances for thunderstorms (some severe) with beneficial rain.
Area forecast discussion, Apr 22, 6:55 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Lubbock TX
655 PM CDT Tue Apr 22 2025

...New MESOSCALE UPDATE...

.KEY MESSAGES...

 - Scattered thunderstorms are expected across much of the
   forecast area this afternoon through late this evening, with
   some storms likely becoming severe.

 - Unsettled pattern continues through Monday with daily chances
   for thunderstorms (some severe) with beneficial rain.

&&

.MESOSCALE UPDATE FOR SEVERE STORMS...
Issued at 653 PM CDT Tue Apr 22 2025

Scattered thunderstorms are ongoing across the CWA, with most of the
storms anchored to the vicinity of the dryline, which remains
diffuse based on recent WTM data. A rightward-propagating supercell
was ongoing in Hall County, and generated a 63 mph wind gust at the
Lesley WTM site earlier. There have been several RFD-induced surges
associated with this supercell, and recent trends on RADAR have
indicated that this supercell is beginning to become dominated by
outflow. Farther southwest along the HWY-385 corridor, the mean
convective movement has been via an advective component compared to
propagation, as these cells remain very-high-based and anchored
along the dryline circulation, resulting in the north-northeastward
movement. The potential for a tornado is beginning to wane, as LCLs
remain high enough within the hotter air across the Caprock
Escarpment to maintain the production of outflow. The inflow-layer
cu field is widely spaced and has also exhibited small, turret-like
tops that become entrained by the drier air aloft, but inflow is
otherwise healthy at the surface based on recent WTM data, with
winds remaining backed to the south-southeast at around 15-20 mph
amidst lower-middle 50 degree dewpoints. The thinking is that the
cold pools will eventually merge across the Caprock and evolve into
a loosely-organized MCS, while the supercell in Hall County succumbs
to internal RFD surges and morphs upscale into an MCS as well. A
localized risk for wind-damage will accompany the MCS(s), with a
mean convective movement oriented to the southeast while Corfidi
upshear propagation vectors remain relatively aligned (e.g., less
than 20 degree separation). The best potential for back-building
would be in the far southeastern TX PH, while a more-forward
propagating component develops across the Caprock Escarpment as the
low-level jet begins to intensify. This should mitigate the risk for
widespread flash flooding, though it will remain localized.

Sincavage

&&

.SHORT TERM...
(This evening through Wednesday)
Issued at 146 PM CDT Tue Apr 22 2025

The first focus this afternoon is convective initiation mid to late
afternoon. Surface dew points across most of the forecast area have
risen into the 50s with a somewhat diffuse dryline having set up
near the New Mexico state line. Mixing to the west of the dryline
has dried the boundary layer there with dew points in the 30s and
40s. A low level instability axis extends from just east of the
dryline, up the Highway 385 corridor to south of Dimmitt where it
bends northeastward into the Panhandle, although the best
instability (MLCAPE values likely near 1000-1500 J/kg) are located
near the southern end of that zone. Some terrain-induced cumulus had
begun to form toward the mouth of Palo Duro Canyon. Some hi-res
models show this area westward toward the surface trough closer to I-
27 as a potential initiation spot, but another perhaps more
significant area would be areas west of Lubbock along the dryline.
After initiation there is no significant change in thinking with
cold pools from the initial discrete cells likely helping form a
more mature MCS that then rolls eastward across the forecast area
this evening. Precip chances for tonight have been tailored to that
expectation.

The focus then shifts to tomorrow afternoon's thunderstorm
potential. Low level moisture should increase some over today's
values, but some warming aloft suggests CAPE near that of today.
Timing and location of initiation, however, is more muddled with
potential for lingering surface boundary(-ies) and lingering stratus
into afternoon hours possibly resulting in some areas of
differential heating. Similar to today, the cap will be weak to
nearly-nonexistent, and reaching convective temperatures should
result in some convective initiation, especially near any thermal
boundaries/gradients to add that little bit of push to get to the
LFC. Given the uncertainties will keep PoPs capped at about 40
percent in the pre-00Z time frame.

The remaining grid elements look fine from what was initiated by the
NBM with only some minor massaging at this time.

&&

.LONG TERM...
(Wednesday night through next Monday)
Issued at 138 PM CDT Tue Apr 22 2025

Although unusual for April standards, we won't argue with the
extended pattern depicting a protracted period of unsettled
southwest flow with an open gulf through early next week. With
rather meager SW flow in the lower levels, the dryline shouldn't
stray too far from eastern NM until a pair of sharper upper troughs
kick across the southern Rockies by Mon and Tue and shove it closer
or even beyond I-27. Unfortunately, the finer details responsible
for precip chances remain a bit murky for Thu and Fri despite a
broad moist sector with PWATs of 120 to 150 percent of normal.
This lack of focused forcing along with subtle mid-level warming
casts doubt on rather generous PoPs Thu and Fri, but considering
the potential for lingering outflow boundaries and favorably moist
upslope flow these days we'll roll with generic PoPs for most
areas although not to the full extent of the bullish NBM.
Prospects for severe storms and even some heavy rainfall are valid
each day with the latter threat looking more credible by Friday
night into early Saturday provided a cold front washes out in/near
our CWA and receives added lift from the nocturnal LLJ. Suspect
the NAM and to a lesser degree the GFS are more accurate with the
earlier Friday FROPA timing, so blended in cooler temps on ENE
winds for much of the day with mostly cloudy skies and broad PoPs
by Friday night and Saturday.

Sunday shows stronger SW flow overspreading the area in response to
an upper low curling ENE and out of the Great Basin. This will
undoubtedly usher in bigger capping woes for storm chances, but feel
20 PoPs along/east of the dryline are worthwhile. This theme may not
change much for Monday as the dryline holds over the Caprock ahead
of a digging trough over the Desert Southwest that could spell
better PoPs after Monday as it kicks out across the southern plains.

&&

.AVIATION...
(00Z TAFS)
Issued at 625 PM CDT Tue Apr 22 2025

Scattered thunderstorms west of KLBB and KPVW remain too limited
in area to keep a prevailing group at this time. A thunderstorm
complex northwest of KCDS has a good chance of reaching that
terminal and will keep a prevailing group there. Other issue this
TAF cycle is potential for stratus in the morning from sunrise to
noon mainly at KLBB and KPVW and have inserted a mention there.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE UPDATE...09
SHORT TERM...07
LONG TERM....93
AVIATION...07
Hazardous weather outlook, Apr 22, 3:15 PM CDT, 5 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
315 PM CDT Tue Apr 22 2025

TXZ021>044-232015-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
315 PM CDT Tue Apr 22 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A Severe Thunderstorm Watch is in effect through 11 PM CDT this
evening for the South Plains, Rolling Plains, and the far southern
Texas Panhandle.

Scattered thunderstorms will develop near the U.S. Highway 385
corridor after 4 PM this afternoon. These storms will then expand in
coverage as they move to the east through the evening hours. Some
severe storms are likely and will be capable of producing large hail
up to golf ball size and damaging wind gusts up to 70 mph. Locally
heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Daily chances for thunderstorms, including severe weather, will
continue each afternoon from Wednesday through Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, Apr 22, 7:49 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
749 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     Hail             4 N Whitharral          33.80N 102.33W
04/22/2025  E1.00 Inch       Hockley            TX   Public

            Public report via Facebook. Time estimated
            via radar.

&&
Local storm report, Apr 22, 8:33 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
833 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     Hail             Floydada                33.98N 101.34W
04/22/2025  M0.88 Inch       Floyd              TX   Public

            Accumulating small hail.

&&
Local storm report, Apr 22, 8:41 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
841 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     Hail             9 SSE Floydada          33.86N 101.28W
04/22/2025  M2.00 Inch       Floyd              TX   Storm Chaser

            Report via Spotter Network.

&&
Local storm report, Apr 22, 8:43 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
843 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     Hail             9 SSE Plains            33.07N 102.77W
04/22/2025  M2.00 Inch       Yoakum             TX   Storm Chaser

            Report Via Spotter Network.

&&
Local storm report, Apr 22, 8:52 PM CDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
852 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     Hail             1 W Spade               33.93N 102.17W
04/22/2025  E1.75 Inch       Lamb               TX   Trained Spotter

            Hockley County Storm Spotter reported
            accumulating golf ball size hail covering
            the highway.

&&
Local storm report, Apr 22, 8:54 PM CDT, 0 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
854 PM CDT Tue Apr 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     Hail             Floydada                33.98N 101.34W
04/22/2025  E1.25 Inch       Floyd              TX   Law Enforcement

            Reported by Floyd SO.

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 7:01 PM CDTSevere Thunderstorm WarningLUBCochran, Terry, Yoakum59 min
Apr 22, 7:29 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHale, Lamb18 min
Apr 22, 7:34 PM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley33 min
Apr 22, 7:41 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley64 min
Apr 22, 7:53 PM CDTSevere Thunderstorm WarningLUBHall47 min
Apr 22, 7:58 PM CDTSevere Thunderstorm WarningLUBTerry, Yoakum21 min
Apr 22, 8:11 PM CDTFlash Flood WarningLUBYoakum36 min
Apr 22, 8:17 PM CDTSevere Thunderstorm Warning Destructive damage threatLUBTerry, Yoakum28 min
Apr 22, 8:28 PM CDTSevere Thunderstorm WarningLUBHale, Lamb, Lubbock32 min
Apr 22, 8:33 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Motley57 min
Apr 22, 8:38 PM CDTFlash Flood WarningLUBFloyd, Motley2 hr
Apr 22, 8:40 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBTerry, Yoakum35 min
Apr 22, 8:53 PM CDTSevere Thunderstorm WarningLUBHale, Lamb24 min
Apr 22, 9:24 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Motley36 min
Apr 22, 9:26 PM CDTFlash Flood WarningLUBLamb79 min
Apr 22, 9:54 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens66 min
Apr 22, 10:01 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale25 min
Apr 22, 11:03 PM CDTFlash Flood WarningLUBCrosby87 min
Apr 22, 11:14 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens38 min
Apr 23, 5:48 PM CDTSpecial Weather StatementLUBCastro27 min
Apr 23, 6:18 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher57 min

Nearby

Tornado Warnings in Texas, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.